MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1212/wnl.55.8.1106

Медицинская библиотека · Neurology · 2000

Do carbamazepine and phenytoin aggravate juvenile myoclonic epilepsy?

Genton P, Gelisse P, Thomas P, Dravet C

СтатьяПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

BACKGROUND

Juvenile myoclonic epilepsy is a frequent form of idiopathic generalized epilepsy that is usually and easily controlled by valproate monotherapy. However, juvenile myoclonic epilepsy is often misdiagnosed, and some drugs, especially carbamazepine and phenytoin, may have an aggravating effect.

OBJECTIVES

To determine the risk of aggravation of juvenile myoclonic epilepsy in patients treated with carbamazepine and phenytoin.

METHODS

Among 170 consecutive patients with juvenile myoclonic epilepsy (104 female, 66 male) referred between 1981 and 1998, the authors retrospectively found 40 patients (23%) who had received carbamazepine or phenytoin (duration of epilepsy at referral, 1 to 34 years; mean +/- SD, 13.8 +/- 8.5 years; follow-up, 3 to 50 years; mean +/- SD, 16.4 +/- 11 years).

RESULTS

Twenty-three patients (57.5%) experienced aggravation of seizures, whereas 6 (15%) apparently benefited from these drugs. There was no effect in the remaining 11 cases (27.5%). Carbamazepine was prescribed to 28 patients: 19 (68%) had aggravated symptoms, including myoclonic status in two; 4 (14%) were improved, one in association with valproate and one in association with valproate and phenobarbital. Phenytoin was prescribed in 16 cases: 6 (38%) had aggravation and 2 (12%) were improved, including one in association with phenobarbital. Vigabatrin was given in only one case, in association with carbamazepine, and provoked a mixed absence and myoclonic status.

CONCLUSIONS

Among commonly prescribed anticonvulsants, carbamazepine appears to have the strongest aggravating potential in patients with juvenile myoclonic epilepsy, whereas the aggravating effect of phenytoin is less prominent. Aggravation was mostly in the form of increased myoclonic jerks.

Для цитирования: Genton P, Gelisse P, Thomas P, Dravet C. Do carbamazepine and phenytoin aggravate juvenile myoclonic epilepsy?. Neurology. 2000. DOI: 10.1212/wnl.55.8.1106.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.